Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
197 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes fluid discharge from the legs despite being on Amox-Clav?

Answered by
Dr.
Dr. Iven Romic Rommstein

General Surgeon

Practicing since :2008

Answered : 13247 Questions

default
Posted on Fri, 24 Nov 2017 in Lump
Question: Doctor treating me for fluid discharge from lower left leg with anti-biotic, Amox-Clav 875-125 MG. After 5 days do not see improvement. Should there be a topical treatment to supplement the anti-biotic
doctor
Answered by Dr. Iven Romic Rommstein 25 minutes later
Brief Answer:
depends

Detailed Answer:
Hi and welcome.

If these are leg oedema due to heart or kidney failure or lymphedema/venous insufficiency then there is no reason to have any kind of antibiotics or topical agents. If there is cellulitis or erysipelas without open wound then oral antibiotics may be required since this indicate infection. Infection is manifested with redness, fever, increasing pain and pus leakage. Clear fluid discharge is not sign of infection.
Third, if there is open wound then applying wound dressings based on granuflex or silicone may be beneficial along with oral antibiotics.

Some doctors prescribe antibiotics to prevent infection and this will not treat fluid discharge or swelling if this is not caused by infection. SO underlying cause should be treated. I suggest to do Doppler ultrasound of leg and check kidney and heart function to find appropriate treatment.

Wish you good health.
Regards

Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication

Recent questions on  Venous insufficiency

doctor1 MD

My son is 25 years old and is a smoker. He has had now two episodes that his feet swell and it appears he has also fluid retention on his feet and...

doctor1 MD

My blood vessels are very small in caliber size - one M.D. over 30 years ago stated it may have to be related to my use of 0ne year daily use of...

doctor1 MD

Hi. I went on a cruise from Nov 27 to Dec 2 to Lebadee Haiti and Falmouth Jamaica. Since I got back I haven’t been feeling well. I have aches all...

doctor1 MD

Hello. About two months ago I began having swelling in my feet and ankles, but mostly in my left foot/ankle. No pain, no discoloration, can...

doctor1 MD

I have venous insufficiency in the left leg, I have had the RF about 10 years ago, and recently had the greater Staphenous vein removed. I have...

doctor1 MD

Hello Doctor, I m 63 old woman trying to lose weight ht:5 0.75 223 lbs I have several health issues: CAD of LAD @ 35 percent in 11/2009-no stents...